Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side effects from Epizcom
Apr 11, 2008

My partner had all the allergic reactions to Epizcom. They haven't subsided much since cesation of this drug either. He has had ongoing symptoms of heart trouble, but a stress test, CT scan, and cardiac Catheterization ruled out heart problems. Symptoms of heart trouble persist along with fatigue, weakness, headaches, shortness of breath, chest pressure/pain and fluxuating fevers. Our doctor has been unable to pinpoint what is going on and even suggested that it might be psychosomatic. Hmmm? Can you shed any light on what might be going on. Tom had initially suffered from Encephalopothy and has motor skill damage to his left side. Thank you for taking the time to consider and advise on our problems here!

Response from Dr. Henry

It may be worth checking his HLA B5701 status and if negative the symptoms he experienced would less likely have been due to the hypersensitivity reaction to abacavir. Recent data from the DAD study seems to link abacavir to possible increased risk for heart attacks (needs confirmation) but standard cardiac testing would ordinarily do a good job at evaluating that. Once abacavir is stopped both the hypersensitivity symptoms (quick decrease in symptoms) and heart attack risk (fades after 6 months) generally clearly decrease. KH



Previous
HIV meds dietary supplements
Next
severe leg cramping

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement